Alert archive / Missouri / Freeze Watches in 2021
Freeze Watch 4, NWS Springfield, MO
NWS Springfield, MO issued this freeze watch at Nov 2, 2021, 3:08 AM CDT for 24 counties in Missouri. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 3:08 AM CDT (08:08 UTC)
- In effect from
- Nov 4, 2021, 1:00 AM CDT
- Expired
- Nov 3, 2021, 2:56 AM CDT
- In force
- Issued by
- NWS Springfield, MO
All 24 counties
Benton County, MO, Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS73 KSGF 020808 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 308 AM CDT Tue Nov 2 2021 MOZ055>058-068>071-079>083-090>092-095>098-103>106-022015- /O.NEW.KSGF.FZ.A.0004.211104T0600Z-211104T1400Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Stone-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 308 AM CDT Tue Nov 2 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 to 31 degrees possible. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
651 WWUS73 KSGF 022026 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 326 PM CDT Tue Nov 2 2021 MOZ055>058-068>071-079>083-090>092-095>098-103>106-040000- /O.CON.KSGF.FZ.A.0004.211104T0600Z-211104T1400Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Stone-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 326 PM CDT Tue Nov 2 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 25 to 31 degrees possible. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
169 WWUS73 KSGF 030756 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 256 AM CDT Wed Nov 3 2021 MOZ055>058-068>071-079>083-090>092-095>098-103>106-040000- /O.UPG.KSGF.FZ.A.0004.211104T0600Z-211104T1400Z/ /O.NEW.KSGF.FZ.W.0005.211104T0600Z-211104T1400Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Stone-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 256 AM CDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-040000- /O.NEW.KSGF.FZ.A.0005.211104T0600Z-211104T1400Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 256 AM CDT Wed Nov 3 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Some cloud cover may keep temperatures slightly above 32 degrees...however temperatures will come close enough to freeze to issue a watch. This may be converted to a warning later today if it looks like clouds will clear out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze watch went out at Nov 1, 11:43 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 1, 11:43 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1143 PM CDT Mon Nov 1 2021 .SYNOPSIS... Issued at 230 PM CDT Mon Nov 1 2021 Key Messages: 1. Cloudy and cool with light rain chances through Wednesday. 2. Rainfall amounts under 0.50 inch expected. 3. Hard freeze likely Wednesday Night and Thursday night. && .SHORT TERM...(This evening through Tuesday) Issued at 230 PM CDT Mon Nov 1 2021 Overcast skies, light rain showers and temps in the 40s were common this afternoon across the area. The area was positioned within a few areas of lift. One being the right entrance region of an upper level jet streak. The second being ahead of an incoming mid level short wave across Kansas. And the third being just north of a 30kt 850mb llj as sampled by the Tulsa, OK VAD wind profiler. Light northeast surface winds were allowing for some slight drier air in the low levels, and combined with cold temps at the surface and aloft, were even seeing a few sleet reports in some of the "showery" echoes across Kansas and west central Missouri today. As lift increases this evening, will likely see the light rain showers expand some in coverage. High res models seem to like the area along and just north of the I-44 corridor for the highest chances and we went with a NBM/short term model blend for our precip chances through tonight, with chances decreasing after midnight. Overall precip amounts less than 0.25inch are likely. Saturation/wet bulbing will likely allow for temps to drop into the upper 30s tonight. Latest HREF guidance indicates the potential for some cloud cover to erode across the Lake of the Ozarks region by Tuesday morning. This could allow for some patchy frost however it does not look widespread at this time. Tuesday: The majority of the day actually looks dry as surface high pressure builds into northern Missouri. There could actually be some peaks of sun across central Missouri however most of the area will likely remain mostly cloudy as mid level clouds move through. Did not stray from NBM high temps in the 40s to around 50. Tuesday night: Additional short wave energy looks to move towards the region. However, the 850mb front and better forcing looks to remain just to our southwest, therefore highest rain chances look to occur southwest of Springfield. This could set the stage for some patchy frost across central Missouri, especially if clouds clear. Total rainfall amounts today through Tuesday night appear to be less than 0.50inch. Lesser totals are expected north of Highway 54. This is supported by the latest HREF Probability Matched Mean 48 hour QPF. .LONG TERM...(Wednesday through Monday) Issued at 230 PM CDT Mon Nov 1 2021 Wednesday: Any precip chances look to remain along the Missouri/Arkansas border as the main shortwave moves through Oklahoma and Arkansas. Surface high pressure will continue to build in with highs in the 40s expected again. This will set us up for what looks like a hard freeze Wednesday night as skies become clear. NBM probabilities for low temps at or below 32 are roughly 50 to 80 percent, with highest probs from Springfield and point east. Low temps ranging from the upper 20s to lower 30s are likely. Current NBM numbers appear to be in the 50-75th percentile, therefore numbers could be even lower than this. Thursday Night Hard Freeze: An even colder night appears likely for Thursday night with NBM probabilities for temps at or below 32 climbing into the 80 to 95 percent range across the entire area. Overnight lows in the middle 20s to around 30 look likely, again this is around the 50-75th percentile of NBM guidance and numbers could be a tad cooler, especially the known cold spots and valleys across the area. Frost/Freeze headlines will likely be issued as we get closer to Wednesday. This will likely put an end to the growing season. Looking at WPC cluster analysis, there is decent agreement in a northwest flow pattern from Thursday through Sunday, with dry conditions and slowly moderating temps expected. Lows around freezing are still expected Saturday and Sunday mornings, especially across the eastern half of the area. Monday onward: Cluster analysis shows uncertainty in the middle level pattern with either a large trough moving through the area, or a strong mid level ridge developing just to our west. The cluster with the trough moving through seems to be the outlier at this time. A majority of the ensembles do keep the area mainly dry with a slow warming trend. This is also supported in the latest CPC outlook and CIPS Extended Analogs. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Pilots flying in and out of the southwest Missouri airports will be dealing with reduced flight conditions tonight and well into Tuesday's period. Low cloud cover and reduced visibilities were ongoing across southern Missouri tonight as light rain was lingering over a few areas. It's possible that ceilings fall into the IFR category at some point for Springfield and Joplin. The Branson airport is already at IFR, and should remain there for a few hours tonight. Winds will remain light and from the northeast as rain eventually exits to the east. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Burchfield SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Cramer
Hazardous weather outlook, Nov 1, 6:47 PM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 647 PM CDT Mon Nov 1 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 647 PM CDT Mon Nov 1 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited frost risk. DISCUSSION... Patchy frost will be possible overnight across the Lake of the Ozarks region, especially if clouds clear before morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Patchy frost will again be possible Tuesday night across the Lake of the Ozarks region, especially if clouds clear. A hard freeze is expected both Wednesday night and Thursday night as temperatures fall into the upper 20s to lower 30s. An additional frost or freeze is possible Friday night, especially east of Springfield. This cold snap will likely put an end to the growing season. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.